Medical Questions > Conditions and Diseases > Lupus Forum

Effects Azothiaprin -imuran /plaqunil & Prednisone Toget

Hi,

has anyone ever taken azothiaprin (imuran)? If you have could you please share some of the side effects of this drug that you have experienced?

I am currently taking it because of my kidney issues and was wondering how long it could/should be taken and the side effects because I noticed a little bit of hair loss. Also, has anyone ever taken plaqunil and prednisone together at the same time. I thought it was one or the other that was suppossed to be used but not together. I am taking 200mg of plaqunil 2 times per day and 10 mg of prednisone. And although I am taking the prednisone I am experiencing extreme fatigue. Wanting to fall asleep at least 6 six times during the day. This just started last week and I still work full-time which isn't good for me to be getting sleepy so often during the day.

Any insight, suggestions, sharing of experiences or help would be greatly appreciated!
Did you find this post helpful?
|

replied August 30th, 2005
Re: Effects Azothiaprin -imuran /plaqunil & Prednisone T
Hello im on imuran and been on it for a long time my side effects were bruising weakness fatigue some thinning of hair but it never got worse.Was on predisone for a short time and I was very tired on it.But the side effects of the imuran went away except easy bruising. Other than that the other meds i'm on duragesic patch fatigue rash around the patch,effexor,and lamictal seem not to have to bad of side effects.




hollydc wrote:
hi,

has anyone ever taken azothiaprin (imuran)? If you have could you please share some of the side effects of this drug that you have experienced?


I am currently taking it because of my kidney issues and was wondering how long it could/should be taken and the side effects because I noticed a little bit of hair loss. Also, has anyone ever taken plaqunil and prednisone together at the same time. I thought it was one or the other that was suppossed to be used but not together. I am taking 200mg of plaqunil 2 times per day and 10 mg of prednisone. And although I am taking the prednisone I am experiencing extreme fatigue. Wanting to fall asleep at least 6 six times during the day. This just started last week and I still work full-time which isn't good for me to be getting sleepy so often during the day.


Any insight, suggestions, sharing of experiences or help would be greatly appreciated!
|
Did you find this post helpful?

replied June 27th, 2011
i have taken all 3 four almost, a year, i have had results, got a couple of side effect in the begging and i still feel like hurling, i have had my meds tweaked, prednisone lost 10mg on 200mg of imuran, i got really sick he lowed the imuran to 50mg and jacked up my prednisone to 30mg and 100mg of imuran, now i am taking 100mg of imuran, and 40mg prednisone. what i have learned is that there is no straight up treatment, as my doc says "your lupus is different than hers'
barbi
|
Did you find this post helpful?

replied September 14th, 2005
Thanks For the Reply
Be careful with the durogesic patch. My doctor had me on one for 3 months and my system became addicted to it. I changed doctors and my new doctor had to wheen me off of it. I went thought terrible withdrawl symptoms. Just be careful.

As for the azothiaprin and prednisone, I am still on both. My doctor has just prescribed an iron pill for the fatigue that I have been having. To tell you the truth it seems to be getting worse than better. I feel tired and sleepy when I wake up. I want to fall asleep all throughout the day. I just feel drained most of the time, like I can just sleep all the time. My hair has been shedding excessively also.

Just being on 10mg of prednisone has made me gain about 20 pounds in two and a half months. That's crazy. I thought 10mg was a low dose and wouldn't make such a difference but that proved me wrong. My appetite has also increased. Before, I could hardly finish my plate. Now I can finish it and go back for seconds. It's crazy!!!
|
Did you find this post helpful?

replied September 14th, 2005
Just Responding
I am also on imuran, plaquinal, prednisone20mg and naproxn. I am so very tired. I feel these pills do not do anything to make me feel better. No matter how I take them I still get the same side affects. Is waking up all through out the night with an upset stomach a side affect to any of these pills?
|
Did you find this post helpful?

replied October 5th, 2005
Hi,
I do not know if those are symptoms of any of the meds. I do, however, wake up at least two times and sometimes more per night to use the rest room. I have kidney issues and so I figure that makes me get up at night. When I was really going through a flare-up spell, I would wake up and not be able to fall back asleep and I would have terrible night sweats.

I can't stand the prednisone! I have gain almost 30 pounds since july and I am only taking 10mg a day. It is also making me crave sweets like snicker bars and m&m's. I was talking to a fellow church member who is on it as well and she said that she went from the snickers to vanilla wafers. It's crazy!!!

One of my doctors wants to increase the imuran from 50mg to 150mg and the other thinks the dosage is fine. I do not want to increase it personlly because I am already having my hair shed a lot. So I am going to have to think this over.
|
Did you find this post helpful?

replied December 27th, 2005
I'm on imuran, plaquenil, and synthroid. Don't notice any side effects of the imuran and it's certainly better than being on prednisone. Only problem i've had is stabilizing my white blood cell count (too low).

I've taken plaquenil for at least 5 yrs. Prior to the imuran I was on prednsione for up to six months at a time in conjunction with the plaquenil. Don't think there were any problems with the two drugs together, but the prednisone can be hard to deal with.

Hankat
|
Did you find this post helpful?

replied July 27th, 2010
Have any of you been able to work while on Imuran, prednisone, and hydroxychloroquine? Does the Imuran make you so fatigued that it's as bad as a lupus flare? Is the hair loss from Imuran noticable and at what dose did the hair thinning begin?
|
Did you find this post helpful?

replied October 26th, 2010
Immuran and prednisone together side effects !
i am currently on 20 mg steroids Prednisone and my Dr just recently upped my dose of immuran to 100 .The problems im having it extreme bloating of the stomach and constipation .Very uncomfortable especially when you get nauseated and everything you ve eaten that day is stiill in your stomach ! Ãny sugesstions
|
Did you find this post helpful?
Must Read
Learn the basics about autoimmune disorders, including risk factors, diagnosis, and treatment options. ...
Learn about risk factors to developing an autoimmune disorder. ...
Learn about screening and diagnosis options available for autoimmune disorders....